MAUDE Adverse Event Report: ARTHREX, INC. IBALANCE UKA TIBIAL IMP- ACTOR BODY ASSY; ORTHOPEDIC MANUAL SURG INSTR

ARTHREX, INC. IBALANCE UKA TIBIAL IMP- ACTOR BODY ASSY; ORTHOPEDIC MANUAL SURG INSTR
Model Number IBALANCE UKA TIBIAL IMP- ACTOR BODY ASSY
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/10/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
On 8/28/2023, it was reported by a sales representative via sems-06016486 that an ar-601-tib0 ibalance uka, tibial impactor body assembly, and an ar-601-tih0 ibalance uka, tibial impactor head broke in a case.There was no issue with the patient.This occurred during use in an unspecified procedure on (b)(6) 2023 with no patient harm.Additional information has been requested.On 9/15/2023, the sales representative provided the following information via email: this occurred during a reverse procedure, it was not a revision surgery.The devices broke inside the patient, and all fragments were retrieved.A competitor's product was used to complete the case successfully, and there was no adverse effect to the patient or a case delay reported.The bone quality of the patient was not provided.
 
Additional Manufacturer Narrative
Complaint allegation is not confirmed.Based on the information provided which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex was able to conclude a most likely cause.The most likely cause for the reported failure can be attributed to misuse/mishandling due to damage to the device.

Brand Name
IBALANCE UKA TIBIAL IMP- ACTOR BODY ASSY
Common Device Name
ORTHOPEDIC MANUAL SURG INSTR
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
emily shafer
8009337001
MDR Report Key17817227
Report Number1220246-2023-07978
Device Sequence Number19408776
Product Code LXH
UDI-Device Identifier00888867037847
UDI-Public00888867037847
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 10/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIBALANCE UKA TIBIAL IMP- ACTOR BODY ASSY
Device Catalogue NumberAR-601-TIB0
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/28/2023
Supplement Date Received by Manufacturer10/09/2024
Initial Report FDA Received Date09/26/2023
Supplement Report FDA Received Date10/25/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown